Alert archive / Missouri / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 174, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at Aug 16, 2007, 1:17 PM CDT for Dent County, Missouri. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 16, 2007, 1:17 PM CDT (18:17 UTC)
- Expired
- Aug 16, 2007, 1:52 PM CDT
- In force
- 35 min
- Issued by
- NWS Springfield, MO
- Area
- Counties, with a storm outline in the text
County Dent County, MO
The radar
The St Louis radar (KLSX), 145 km from the middle of the area, began a volume at 18:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 6.3 hours before the alert went out and 223 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2054 J/kg
- Mixed-layer CIN
- -56 J/kg
- Mixed-layer LCL
- 1632 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 3 m²/s²
- 0-3 km storm-relative helicity
- 10 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KSGF 161817
SVRSGF
MOC065-161915-
/O.NEW.KSGF.SV.W.0174.070816T1817Z-070816T1915Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
117 PM CDT THU AUG 16 2007
THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
DENT COUNTY IN SOUTH CENTRAL MISSOURI...
* UNTIL 215 PM CDT.
* AT 112 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM NEAR GLADDEN...OR 10 MILES SOUTH OF SALEM...
MOVING EAST AT 20 MPH. THIS STORM IS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH.
* THE SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF
SOUTHEASTERN DENT COUNTY.
SEVERE THUNDERSTORMS POSE A VARIETY OF HAZARDS TO THOSE OUTDOORS...
INCLUDING LARGE HAIL...DAMAGING WINDS THAT CAN CREATE DANGEROUS
FLYING PROJECTILES AND DEBRIS...AS WELL AS DEADLY CLOUD TO GROUND
LIGHTNING. IF YOU ARE IN THE PATH OF THIS STORM...MOVE INDOORS TO A
STURDY SHELTER IMMEDIATELY.
LAT...LON 3760 9157 3743 9161 3742 9122 3750 9123
3750 9132 3763 9132
$$
LINDENBERG2 follow-up statements
000
WWUS53 KSGF 161830
SVSSGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
131 PM CDT THU AUG 16 2007
MOC065-161915-
/O.CON.KSGF.SV.W.0174.000000T0000Z-070816T1915Z/
DENT MO-
131 PM CDT THU AUG 16 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 215 PM CDT
FOR SOUTHEASTERN DENT COUNTY...
AT 129 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM NEAR TURTLE...OR 11 MILES SOUTHEAST OF SALEM...
MOVING EAST AT 15 MPH. THIS STORM IS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH.
THE SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF
SOUTHEASTERN DENT COUNTY.
THIS IS A DANGEROUS STORM CAPABLE OF PRODUCING DAMAGING WINDS...IF
YOU ARE IN ITS PATH SEEK SHELTER INDOORS AND STAY AWAY FROM WINDOWS.
LAT...LON 3760 9157 3743 9161 3742 9122 3750 9123
3750 9132 3763 9132
$$
LINDENBERG000
WWUS53 KSGF 161852
SVSSGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
152 PM CDT THU AUG 16 2007
MOC065-161902-
/O.CAN.KSGF.SV.W.0174.000000T0000Z-070816T1915Z/
DENT MO-
152 PM CDT THU AUG 16 2007
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN DENT COUNTY IS
CANCELLED...
LAT...LON 3760 9157 3743 9161 3742 9122 3750 9123
3750 9132 3763 9132
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 16, 12:07 PM CDT, 1 hour 10 minutes earlier.
Area forecast discussion, Aug 16, 12:07 PM CDT, 1 hour 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1207 PM CDT THU AUG 16 2007
...UPDATE TO AVIATION...
.UPDATE...
WEAK UPPER SHORTWAVE THIS MORNING WHICH CAUSED A FEW SCATTERED
STRONG STORMS TO DEVELOP HAS SHIFTED EAST. SGF SOUNDING FROM 12Z
TO 14Z HAS SHOWN CONSIDERABLE DRYING ABOVE 600 MB WITH PW VALUES
DROPPING FROM 1.75 TO 1.32 IN THE WAKE OF THE SHORTWAVE. SEEING
SOME DEVELOPMENT ALONG OUTFLOW FROM MCS WHICH HAS AFFECTED
NORTHEAST MO AND WESTERN IL THIS MORNING. THE STORMS SCATTERED
STORMS WERE STRETCHING ALONG THE BOUNDARY WESTWARD TO JUST NORTH
OF SALEM. THIS EASTERN SECTION OF COUNTIES WILL BE THE MOST
FAVORED FOR REDEVELOPMENT THIS AFTERNOON ALONG THE BOUNDARY.
LINDENBERG
&&
.DISCUSSION...
/ISSUED 625 AM CDT THU AUG 16 2007/
TOASTY WEATHER CONTINUES. ROLLA-VICHY SET ANOTHER ALL TIME RECORD
HIGH TEMPERATURE FOR THE MONTH OF AUGUST YESTERDAY (107 DEG F).
WHILE TEMPERATURES ARE EXPECTED TO EASE SLIGHTLY TODAY WITH SLIGHTLY
COOLER PROGGED 925/850MB TEMPERATURES AND POSSIBLY MORE AFTERNOON
CUMULUS...TEMPERATURES ARE EXPECTED TO TOP 100 DEG F IN MOST AREAS
AGAIN TODAY. LIKE YESTERDAY...BELIEVE THE GFS/GFS MOS IS SUPERIOR
WITH TEMPERATURES AND DEWPOINTS VERSUS THE WRF. BUT THE 00Z GFS
MOS...LIKE 24HRS AGO...SEEMS TO BE TOO LOW WITH AFTERNOON
TEMPERATURES. DEWPOINTS REALLY TANKED YESTERDAY...WITH MANY AREAS IN
THE 50S DURING THE AFTERNOON (KTBN IN THE 40S FOR ONE HOUR???).
EXPECTING SOMETHING SIMILAR TODAY...ALTHOUGH WITH SLIGHTLY LESS HOT
AFTERNOON TEMPERATURES WE MAY NOT MIX UP QUITE AS HIGH. ANOTHER
REASON TO GO ABOVE GUIDANCE TODAY...ESPECIALLY NORTH OF THE MO OZARK
PLATEAU...WILL BE THE WEST-SOUTHWEST COMPONENT TO THE LOW LEVEL
WINDS FOR MUCH OF THE DAY. WENT ABOUT 5 DEG F ABOVE GUIDANCE OVER
MID MISSOURI TODAY. THE HEAT WARNING IS STILL IN EFFECT THROUGH 7 PM.
SUBTLE SHORTWAVE ACTUALLY HELPED FIRE UP ISOLATED CONVECTION OVER
SOUTHERN MO YESTERDAY. CANT RULE THAT OUT AGAIN TODAY GIVEN STRONG
DIURNAL INSTABILITY...WEAK SFC CONVERGENCE ALONG A SFC TROUGH THAT
WILL DIP SOUTH INTO CENTRAL/SOUTHERN MO...AND THE POSSIBILITY OF
ANOTHER WEAK SHORTWAVE MOVING TOWARD THE REGION THIS EVENING. 4KM
NMM WRF SHOWS SCATTERED CONVECTION BREAKING OUT AFTER 21Z. HAVE KEPT
OR ADDED LOW END POPS IN THE GRIDS FOR MAINLY NORTHERN AND EASTERN
SECTIONS OF THE CWFA FOR LATE THIS AFTERNOON AND THIS EVENING.
FRIDAY WILL BE SIMILAR TO TODAY...MAY BE JUST A BIT COOLER.
HOWEVER...MANY AREAS WILL STILL BE PUSHING UP TO NEAR THE 100 DEG F
MARK. DIURNAL CONVECTION IS AGAIN A POSSIBILITY...POSSIBLY FAVORING
AREAS CLOSER TO THE AR STATE LINE WHERE LOW LEVEL CONVERGENCE WILL
EXIST. THE DAYSHIFT WILL NEED TO EVALUATE WHETHER OR NOT TO EXTEND
THE HEAT WARNING INTO FRIDAY.
THE GFS AND ECMWF CONTINUE TO SHOW THE TREND OF OPENING UP THE GULF
AND BRINGING THE REMAINS OF TS ERIN NORTHWARD TOWARD THE REGION
SATURDAY NIGHT AND SUNDAY. IT CERTAINLY LOOKS LIKE DEEP MOISTURE
ADVECTION IS ON THE WAY AND BUMPED UP RAIN CHANCES LATE SATURDAY
NIGHT AND SUNDAY. WE CAN USE IT. DSA
&&
.CLIMATE...
DAILY RECORD HIGH TEMPERATURES TODAY...
SGF JLN UNO VIH
105 105 106 100
&&
.AVIATION...
FOR THE 18Z TAFS...VFR CONDITIONS EXPECTED THROUGH THE PERIOD WITH
A WEST-SOUTH SURFACE WIND AT AROUND 5 TO 10 KTS. COULD SEE SOME
HIGH BASED CU DEVELOP DURING THE AFTERNOON AS THE TEMPERATURES
APPROACH 100 BUT NOT EXPECTING MUCH IN THE WAY OF STORM
DEVELOPMENT AT JLN/SGF IN THE WAKE OF THE WEAK UPPER SHORTWAVE.
LINDENBERG
&&
.SGF WATCHES/WARNINGS/ADVISORIES...
MO...EXCESSIVE HEAT WARNING UNTIL 7 PM CDT THIS EVENING FOR
MOZ055>058-066>071-077>083-088>098-101>106.
KS...EXCESSIVE HEAT WARNING UNTIL 7 PM CDT THIS EVENING FOR KSZ073-
097-101.
&&Hazardous weather outlook, Aug 16, 12:48 PM CDT, 29 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 1248 PM CDT THU AUG 16 2007 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-171800- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 1248 PM CDT THU AUG 16 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. ISOLATED STRONG THUNDERSTORMS WILL DEVELOP ACROSS CENTRAL AND SOUTH CENTRAL MISSOURI THIS AFTERNOON AND EVENING MAINLY EAST OF AN OSCEOLA TO GAINESVILLE LINE. THE STRONGEST STORMS WILL PRODUCE VERY HEAVY RAINFALL...FREQUENT LIGHTNING...SMALL HAIL...AND WIND GUSTS TO 60 MPH. HIGH TEMPERATURES WILL CLIMB TO OR ABOVE 100 DEGREES ACROSS THE OUTLOOK AREA THIS AFTERNOON WITH HEAT INDEX VALUES OF 102 TO 108 DEGREES. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. HEAT INDEX VALUES OF AROUND 100 DEGREES WILL OCCUR ON FRIDAY. ISOLATED AFTERNOON AND EVENING THUNDERSTORMS WILL BE POSSIBLE FRIDAY AFTERNOON AND EVENING. THE CHANCE OF THUNDERSTORMS WILL INCREASE SATURDAY INTO SUNDAY AS A SURGE OF MOISTURE SPREADS NORTHWARD FROM THE GULF OF MEXICO. THERE IS THE POTENTIAL FOR HEAVY RAINFALL ON SUNDAY. THUNDERSTORM CHANCES WILL CONTINUE INTO MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) FOSTER
In the hours before
Local storm report, Aug 16, 11:48 AM CDT, 1 hour 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1148 AM CDT THU AUG 16 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0755 AM TSTM WND DMG 3 NE VANZANT 37.00N 92.26W
08/16/2007 DOUGLAS MO PUBLIC
TREE LIMBS DOWN. DAMAGE TO A WELL HOUSE. 10 MILES SOUTH
OF MOUNTAIN GROVE.
&&
LINDENBERGNearby
Severe Thunderstorm Warnings in Missouri, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.